Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 169, NWS Blacksburg, VA

June 27, 2007Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2007, 4:27 PM EDT for Buckingham County, Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 4:27 PM EDT (20:27 UTC)
Expired
Jun 27, 2007, 5:30 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 144 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:45 PM EDTTSTM WND DMG5 Nw Dillwyn, VALARGE TREE DOWN CAUSING POWER OUTAGE IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 272027
SVRRNK
VAC029-272130-
/O.NEW.KRNK.SV.W.0169.070627T2027Z-070627T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLD HILL...OR ABOUT 8 MILES NORTH OF DILLWYN...AND MOVING EAST AT
  5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLD HILL...
  NEW CANTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3775 7850 3758 7855 3752 7835 3763 7826
      3770 7827

$$

JJ
2 follow-up statements
000 
WWUS51 KRNK 272042
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED JUN 27 2007

VAC029-272130-
/O.CON.KRNK.SV.W.0169.000000T0000Z-070627T2130Z/
BUCKINGHAM VA-
441 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BUCKINGHAM COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR GOLD HILL...OR ABOUT 9 MILES NORTHEAST OF DILLWYN...
MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
CANTON.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3775 7850 3744 7867 3733 7848 3763 7826
      3770 7827

$$

JJ
000 
WWUS51 KRNK 272122
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED JUN 27 2007

VAC029-272132-
/O.EXP.KRNK.SV.W.0169.000000T0000Z-070627T2130Z/
BUCKINGHAM VA-
522 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCKINGHAM COUNTY
EXPIRES AT 530 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING ARE WEAKENING...SO THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3775 7850 3744 7867 3733 7848 3763 7826
      3770 7827

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:36 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 27, 2:36 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 PM EDT WED JUN 27 2007

.SYNOPSIS...
LARGE BERMUDA HIGH WILL WEAKEN TONIGHT AND THURSDAY. ON FRIDAY AND
SATURDAY A SLOW MOVING COLD FRONT WILL MOVE FROM THE GREAT LAKES
INTO THE CAROLINAS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE NORTH ON SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPERATURES WILL PEAK IN THE MID 80S AND MID 9S0 TODAY AND WITH
SURFACE DEW POINTS IN THE MID 60S TO LOWER 70S ACROSS MUCH OF THE
COUNTY WARNING AREA THE INSTABILITY REMAINS HIGH. CAPES THIS
AFTERNOON ARE IN THE 2000-3000J/KG RANGE.

AFTERNOON CONVECTION WILL DISSIPATE THIS EVENING WITH LOSE OF
HEATING. WITH WEAK WINDS ALOFT...BASED EVENING PRECIPITATION PATTERN
ON THE LWX WRF ARW WHICH KEEPS CONVECTION MOSTLY ACROSS THE
MOUNTAINS UNTIL MIDNIGHT. CONVECTION IN THE PIEDMONT SHOULD DISSIPATE
SHORTLY AFTER SUNSET.

OVERNIGHT LOWS WILL ONCE AGAIN BE MILD WITH VALLEY FOG IN THE
MOUNTAINS. WILL STAY WARMER THAN GUIDANCE FOR MINIMUM TEMPERATURES
TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
500 MB HEIGHTS WILL BEGIN TO FALL ON THURSDAY WITH THE FORECAST AREA
IN BETWEEN THE UPPER RIDGE AND THE MORE ACTIVE TROF TO THE NORTH.
BUT STILL ENOUGH INSTABILITY FOR AFTERNOON AND EVENING
THUNDERSTORMS.

THE COLD FRONT WILL BE MOVING SLOWING THROUGH THE OHIO RIVER VALLEY
MAINLY DUE TO BEING PARALLEL TO THE UPPER FLOW AND THE BLOCKING
UPPER RIDGE TO THE SOUTH. THERE MAY BE ISOLATED TO SCATTERED
THUNDERSTORMS IN LEE-TROFING THAT DEVELOPS AHEAD OF THE FRONT AS THE
LOW LEVEL WINDS BACK AROUND TO THE SOUTHEAST. THERE IS ALSO SOME
UPPER SUPPORT FOR STORMS WITH A SHORT WAVE THAT SHOULD STRETCH FROM
OHIO INTO KENTUCKY.

THURSDAY NIGHT THE FRONT CONTINUES ITS SOUTHEAST DRIFT AND BY FRIDAY
MORNING ENTER THE FORECAST AREA. PRECIPITATION WILL BE MUCH MORE
ORGANIZED AND WIDESPREAD WITH LIFT FROM UPPER DIFFLUENCE IN THE
RIGHT REAR QUADRANT OF THE UPPER JET. EVENTUALLY THE SHORT WAVE
ENERGY AND JET SUPPORT WILL TRANSITION TO THE LEE TROF AREA...BUT
SINCE A BULK OF THE PRECIPITATION WILL BE ARRIVING IN THE
MORNING...POSSIBLY IN THE FORM OF AN ORGANIZED LINE...THE SEVERE
THREAT SHOULD BE REDUCED. THE BEST AREAL COVERAGE AND THREAT OF ANY
SEVERE WEATHER WILL BE EAST OF THE BLUE RIDGE ON FRIDAY AFTERNOON.
SEVERAL SURFACE WAVES ALONG THE FRONT WILL KEEP THE SOUTHWARD
PROGRESSION OF THE BOUNDARY SLOW.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS HAVE THE SURFACE FRONT WELL SOUTH OF THE COUNTY WARNING AREA
BY 12Z SATURDAY...BUT GFS HANGS THE SURFACE DEW POINT FRONT ALONG
THE MASON-DIXON LINE. THIS WILL PROVIDE ENOUGH OF A BOUNDARY IN
COMBINATION WITH ENOUGH HEATING TO KEEP A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IN FOR SATURDAY.

BY SATURDAY NIGHT...THE UPPER LEVEL TROF CONTINUES TO DIG WITH THE
TROF AXIS REACHING THE EAST COAST. THIS WILL ALLOW COOLER AND DRIER
AIR ACROSS MUCH OF SOUTHEAST CANADA AND THE NORTHEAST UNITES STATES.
WENT SLIGHTLY WARMER THAN GUIDANCE FOR JUST BEHIND THE FRONT ON
SUNDAY.

AS THE HIGH SLIDES OFF THE EAST COAST ON MONDAY...LOW LEVEL WINDS
COME AROUND TO THE SOUTHEAST AND BRING WARMER TEMPERATURES AND
HIGHER HUMIDITY BACK INTO THE AREA. BETWEEN THE WARM FRONTAL PASSAGE
AND THE LEE-TROFING THAT DEVELOPS BY TUESDAY THERE WILL BE ENOUGH
FORCING TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE
SOUTHERN BLUE RIDGE WITH THE BEST POPS IN NORTHWEST NORTH CAROLINA
TUESDAY AFTERNOON. HAVE INTRODUCE A CHANCE OF RAIN ON DAY 7...WITH
THE POSSIBLE APPROACH OF THE NEXT COLD FRONT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ONCE AGAIN THUNDERSTORMS ARE SCATTERED ACROSS THE FORECAST AREA.
EXPECT IFR TO MVFR VISIBILITIES DUE TO HEAVY RAIN WITH THE
STRONGER STORMS. AT 18Z WITH A THUNDERSTORM CLOSE TO THE ROANOKE
AIRPORT WINDS GUSTS TO 26 KNOTS AND THE VISIBILITY DROPPED TO
4SM. THIS SHOULD BE TYPICAL FOR AIRPORTS THAT GET RAIN THIS
AFTERNOON AND EVENING. SINCE IT IS MORE LIKELY WITH TODAYS
THUNDERSTORM COVERAGE THAT AIRPORT WILL ACTUALLY GET SOME
RAINFALL...HAVE MVFR FOG OVERNIGHT AT ALL TAFS SITES WITH VLIFR AT
LWB. BASED ON THE LWX WRF 4KM MODEL EXPECT THAT MOST OF
THUNDERSTORMS WILL DISSIPATE BY 02Z.

A SLOW MOVING COLD FRONT WILL MOVE FROM THE GREAT LAKES
INTO THE CAROLINAS FRIDAY AND SATURDAY WITH WIDESPREAD MVFR
CEILINGS AND VISIBILITIES DUE TO SHOWERS AND THUNDERSTORMS. STRONG
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON WHICH MAY RESULT IN
IFR CONDITIONS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH ON SUNDAY AND MONDAY LEADING IN A COOLER AND MUCH DRIER
AIRMASS.

&&

.CLIMATE...
BLUEFIELD MAY SET A RECORD HIGH TODAY. THE OLD RECORD WAS 87
SET IN 2005.

RECORD HIGH TEMPERATURES FOR JUNE 28.

ROANOKE     97/1959
LYNCHBURG   99/1934
DANVILLE   102/1959
BLACKSBURG  91/1954
BLUEFIELD   88/1966

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...AMS/RCS
LONG TERM...AMS/RCS
AVIATION...AMS
CLIMATE...RCS
Hazardous weather outlook, Jun 27, 3:32 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 AM EDT WED JUN 27 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
332 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS MAY AGAIN PRODUCE ISOLATED SEVERE
WEATHER THIS AFTERNOON AND EVENING. IN ADDITION VERY HEAVY
DOWNPOURS WITH THE SLOW MOVING STORMS COULD CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN
THURSDAY AFTERNOON AND EVENING. MORE WIDESPREAD SEVERE WEATHER
COULD OCCUR LATER FRIDAY WITH STORMS AHEAD OF AN APPROACHING COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 2:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT WED JUN 27 2007

VAZ033-034-271945-
FRANKLIN VA-BEDFORD VA-
247 PM EDT WED JUN 27 2007

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
STEWARTSVILLE TO 5 MILES SOUTH OF STEWARTSVILLE...MOVING EAST AT 5
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...CHAMBLISSBURG AT
300 PM EDT...GOODVIEW AT 310 PM EDT...THAXTON AT 315 PM EDT...
NORTHWEST SMITH MOUNTAIN LAKE AT 320 PM EDT...MONETA...D-DAY MEMORIAL
AT 345 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN
ADDITION VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN
30 MINUTES CAN BE EXPECTED FROM THIS STORM...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 27, 3:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT WED JUN 27 2007

VAZ033-034-271930-
FRANKLIN VA-BEDFORD VA-
305 PM EDT WED JUN 27 2007

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
MONETA TO 9 MILES EAST OF BOONES MILL...MOVING EAST AT 5 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...NORTHWEST SMITH MOUNTAIN
LAKE AT 315 PM EDT...MONETA...AND SMITH MOUNTAIN LAKE STATE PARK BY
330 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN
ADDITION VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN
30 MINUTES CAN BE EXPECTED FROM THIS STORM...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 27, 3:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT WED JUN 27 2007

NCZ019-271945-
WILKES NC-
316 PM EDT WED JUN 27 2007

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING 4 MILES NORTHWEST OF NORTH
WILKESBORO...OR ABOUT 2 MILES NORTHWEST OF FAIRPLAINS...MOVING
NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...MULBERRY...AT 325 PM EDT...HAYS...AT 335 PM EDT...AND ROARING
RIVER AT 345 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 27, 3:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUN 27 2007

VAZ058-272015-
HALIFAX VA-
331 PM EDT WED JUN 27 2007

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH BOSTON...NEARLY STATIONARY. THE STRONG
THUNDERSTORM WILL DRIFT NORTHEAST TO NEAR...SCOTTSBURG AT 415 PM
EDT...

EXPECT TOTAL RAINFALL AMOUNTS OF UP TO 2 INCHES THROUGH 400 PM IN
THE SOUTH BOSTON AREA. THIS WILL CAUSE STREET FLOODING IN TOWN...AND
FLOOD POOR DRAINAGE AND LOW LYING AREAS ELSEWHERE.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Local storm report, Jun 27, 3:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 NE WIRTZ              37.14N 79.82W
06/27/2007                   FRANKLIN           VA   DEPT OF HIGHWAYS

            TREE DOWN ON POTEET ROAD.

&&

JSTEWART
Special weather statement, Jun 27, 4:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUN 27 2007

VAZ016-017-272115-
FLOYD VA-CARROLL VA-
415 PM EDT WED JUN 27 2007

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF INDIAN VALLEY...OR ABOUT 4
MILES NORTHWEST OF DUGSPUR...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...DUGSPUR AT 420 PM EDT...INDIAN VALLEY AT
440 PM EDT...WILLIS AT 505 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:11 PM EDTSevere Thunderstorm WarningRNKFranklin64 min
Jun 27, 4:03 PM EDTSevere Thunderstorm WarningRNKHalifax57 min
Jun 27, 4:06 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington54 min
Jun 27, 4:25 PM EDTSevere Thunderstorm WarningRNKAppomattox65 min
Jun 27, 4:39 PM EDTFlash Flood WarningRNKHalifax4 hr
Jun 27, 5:54 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville66 min
Jun 27, 5:57 PM EDTSevere Thunderstorm WarningRNKGiles63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.